MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. NON COATED PNCL RKR HLSTR; NON COATED PENCIL ROCKER HOLSTER

MEGADYNE MEDICAL PRODUCTS, INC. NON COATED PNCL RKR HLSTR; NON COATED PENCIL ROCKER HOLSTER
Model Number 0038H
Medical Device Problem Code Arcing of Electrodes (2289)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an appendectomy the bovie arced no steps were taken to adjust settings.
 
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot or batch number was provided therefore a device history could not be done.Additional information received: the generator was turned down for the settings, but it did not help.It happened regardless of procedure type, bovie type etc.Biomed check this unit and it tested the same as when received in february but on the higher end of tolerance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/7/2022.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: could you please help us to clarify the bovie arced mentioned in the complaint happened in which part of the product? blade or plastic pen body?.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/21/2022.See attached report.

Brand Name
NON COATED PNCL RKR HLSTR
Common Device Name
NON COATED PENCIL ROCKER HOLSTER
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
NEW DEANTRONICS TAIWAN, LTD.
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
329348013
MDR Report Key15252329
Report Number1721194-2022-00071
Device Sequence Number20468179
Product Code GEI
UDI-Device Identifier10614559100844
UDI-Public10614559100844
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K965054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0038H
Device Catalogue Number0038H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/03/2022
Supplement Date Received by Manufacturer08/22/2022
11/10/2022
Initial Report FDA Received Date08/18/2022
Supplement Report FDA Received Date09/07/2022
11/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown